I would like to know how long stays Xanax/Alprazolam in the body system after discontinuing it entirely. I was diagnosed with anxiety/panic attacks and insomnia, due the stress, after my husband died. I am on Xanax the last 4 months, and gradually lowered from 4x0.25mg per day, to 2x0,25mg per day. I would like to discontinue it altogether and start to take L-tryptophan for increasing my serotonin level. I don't want to take Xanax and L-Tryptophan together because I am afraid there might be some contraindication.
Thank you for your response.
Please consult your perscribing physcian for a taper schedule from the Xanax. It is one of the most difficult benzos to get off and you need to be under the supervision of your doctor.
Xanax has a half-life of 12-15 hours, so every 12-15 hours, 1/2 of your current dose will be out of your system. Continue that equation until all the Xanax has left your body.
Your doctor can very quickly tell you if there is any contraindications in combining Xanax and L-trytophan. But it's good that you are trying to get off the Xanax as it is recommended the maximum length of daily dosing is 4 months.
I am terribly sorry for your loss.
You can take ashwagandha (Indian ginseng), an herb. It will soothe and relax you and you can take it at the same time as Xanax. It should make lowering the Xanax dose easier. Ashwagandha will also help you sleep (but is not a sleeping pill). Something else that will help with the insomnia is Benadryl, an antihistamine that many people take for sleep difficulties. I can understand your wanting to get off Xanax. It is bad stuff.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.